Announcement

Collapse
No announcement yet.

Could I be allergic to Astroglide?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Briza
    replied
    Donna's suggestioon about buying in small quantities is great, to reduce contamination. The thing I like, though, about Femglide, is that it comes in a big bottle with a pump, like hand lotion, and that could reduce contamination, I would think. I suffered from yeast throughout my twenties, I hate to say, but when I turned 30, they became far and few between and the only time I feel a problem with yeast now, is right before my period, but once my period starts, it goes away. SInce I've stopped treating that pre-period yeast, I don't seem to get yeast infections anymore, unless, like I mentioned above, I get sex-induced irritation and that will lead to yeast
    As far as systemic yeast, I think you have to provide a bowel sample, oh fun, and possibely blood sample. Hopefully Sami4 will be able to add somthing here. Sorry you're suffering! I have been there!

    Leave a comment:


  • LeeAnn
    replied
    ...

    I don't know much about systemic yeast problems but could it be allergies? Are you taking an OTC allergy medicine like generic claritin or something? The allergy season has been terrible. My eyes get gooey and nasty if I forget ans skip a dose. But I definitely don't think it would hurt to see your regular doctor about all this. And since your ttc I know you asked about taking acidophilus supplements and I don't think it would hurt b/c it's just harmless "good" bacteria. I take it three times a day b/c I am prone to get yeast infections. My own ob/gyn said it would be fine to take during a pregnancy and it doesn't bother my IC at all.

    Leave a comment:


  • KristiV
    replied
    Does anyone know what the symptoms are for yeast throughout your body? I am continuing to battle yeast and lately my eyes have been sore and itching. Can I get yeast there? They feel raw, on the skin right around the eyes. I do have allergies, but never this. It feels like after you cry alot and the next day your eyes are sore from so much moisture around the skin. I am getting so fed up with my gyno I am considering going to my primary physician to ask his advice. What do you think?

    Leave a comment:


  • LeeAnn
    replied
    it's possible

    I think it's possible you could be allergic to Astroglide.

    I would have thought, "No way" up until a few years ago when a doctor was doing an annual pap smear and she said, "HONEYyyyyy, why didn't you tell me you were allergic to KY?"

    Honestly, I had always kinda wondered if I was, but I didn't think there was anything in it that could possibly by irritating, I mean, it makes no sense!!! It's just lubricant!!!

    She said that my cervix immediately started swelling up. I asked her what I should use instead. She said if I wanted to try different types that I could but that there really aren't very many ingredients in lubricant to begin with so she shought if I was allergic to one I would be allergic to most.

    And she was using non-latex gloves b/c for me that is a definite known allergy. So she said it was definitely the KY I was reacting to. and turning red.

    I never bothered to find another type of lubricant that agreed w/ me. But everyone else seemed to have some good suggestions.

    Leave a comment:


  • ICNDonna
    replied
    The only thing I can think of is to suggest that whatever lubricant you use, you purchase the small size so you there is less chance of it becoming contaminated.

    Donna

    Leave a comment:


  • Briza
    replied
    KristiV
    I can't say that I'm allergic to KY or Astroglide, but I definitely do get contact irritation from these lubricants which in turn make me flare. And irritation makes it more likely for me to develop a yeast infection.

    I order Femglide online. Haven't been able to find it in any stores. Just google Femglide and you'll find online pharmacies that sell it. It's the only one I've found that doesn't irritate me. Hope this helps

    Leave a comment:


  • jen74
    replied
    I am sensitive to alot of things. I only use a very gentle soap ( basis) . I get alot of problems with discharge usually after my period and I have had bacterial vaginosis( weird because my hubby and I dont even have sex due to all my health issues lately). I think we are prone to getting these things though, not to say IC causes yeast infections, just that some people are more prone to these infections I guess.
    ALso, if you are not already doing this, use only cotton undies, that are loose fitting, and also wash your clothes with dye and perfume free detergent I hope you can find some relief real soon.
    Jen
    Last edited by ICNDonna; 06-12-2007, 07:38 AM. Reason: Removed direct medical advice.

    Leave a comment:


  • tigger_gal
    replied
    With all the changes you have had in the last month or so, it would be hard to pin point.
    I hope you find out what it is.

    Leave a comment:


  • KristiV
    replied
    Is it better to take AZO yeast or acidophilus? Are both of these okay to take while trying to conceive? Has anyone here ever been allergic to lubricant?

    Leave a comment:


  • aprilmae
    replied
    Earlier this year I had a battle with yeast. My doctor was willing to see me anytime I needed her to and was getting ready to put me on Diflucan once a week until we got rid of all of it. I know that is what will happen if this round does not clear up. What finally killed the yeast for me last time was a dose of Diflucan and also prescription cream like Monistat but a bit stronger. Also, if you can tolerate it yogurt is good to eat and many of us take AZO for yeast to help prevent yeast.

    With the time of year it is as far as humidity and heat I know that yeast may be more of an issue.

    Leave a comment:


  • KristiV
    replied
    I am considering talking with my gyno about prescribing me maybe three weeks wor th of diflucan to see if we can get rid of this. Don't they prescribe for that long? I am also wanting to ask my gyno (I am assuming he will call tomorrow will results from a culture) to give me an appointment every two weeks until we get this situation under control. Has anyone ever done that?

    Leave a comment:


  • LeeAnn
    replied
    yeast

    Well I don't think it's the Dreft.......or the Arm & Hammer they are both too mild I would think

    I wonder if it could be the Summer's Eve b/c one time in college my roommate bought some and it was sitting there in the shower and I used it for several days in a row and it gave me a yeast infection. And then I figured out why----I don't know about the specific bottle you might have bought Kristy----but the bottle my roommate had was antibacterial. Anytime you upset the balance of "good" bacteria and yeast, the yeast can take over and multiply into an infection. I wonder if the Summer's Eve was what did it????

    SOrry I don't know anything about Replens....

    I hope you feel better really soon. Those Diflucan pills work okay for me. Usually I need two of them spaced a few days apart.

    Leave a comment:


  • Roxie2007
    replied
    HI! I don't have proof of this, but I think once you have IC you are prone to yeast infections. You were just diagnosed in March of this year and you've had "3 confirmed cases of yeast and treated for 5" already. It will be interesting to see if you continue at this rate. I fight yeast constantly as I know a lot of ladies on here do...and it can drive you crazy! Normal yeast medication doesn't work for us either. It's like the yeast gets stronger and stronger and takes more stronger meds to fight it.
    I hope things get better for you and you can get the yeast problem figured out.
    I'm usually on Diflucan for 2 weeks at a time and use Monistat cream during that time also. It can drive ya nuts! Take care......Roxie

    Leave a comment:


  • KristiV
    started a topic Could I be allergic to Astroglide?

    Could I be allergic to Astroglide?

    Since I have just been told that I have a horrible yeast infection, I am of course questioning how I got this. We do not use condoms and I am not on antibiotics, so neither one of these could be it. My husband went to the dr today and I told him to ask his dr if he has any amount of yeast. The dr asked him if he has been having discharge, and he said no. He gave him a pill that should kill any yeast that he has, but he does not believe that he has any. It was his dr who asked him what we were doing differently in the past couple of months that had not been done previously. Before this year, I had had one yeast infection. So far this year I have had three confirmed yeast infections and have been treated for five. I tried Summer's Eve Feminish Wash and wonder if that could have caused the bumps that I have outside my vagina. I was using Replens twice a week which my dr suggested and has now told me to stop. I have been washing my undies in Arm & Hammer laundry detergent. Last week I started using Dreft but have stopped that since I wonder if that has caused any of this. Please let me know if any of you have had bad reactions to any of these things or if it is even possible. Thanks.
Working...
X